Wisconsin, 2007

Winter Storm in Wisconsin, April 11 to 12, 2007

April 11 to 12, 2007 · NWS GRB · 13 events in 13 counties and zones

A low pressure system brought heavy snow and strong winds to central and east-central Wisconsin as it moved from northern Missouri to lower Michigan. Snowfall totals for this late season event were mostly in the 3 inch to 7 inch range.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A low pressure system brought heavy snow and strong winds to central and east-central Wisconsin as it moved from northern Missouri to lower Michigan. Snowfall totals for this late season event were mostly in the 3 inch to 7 inch range. The snow was accompanied by winds in excess of 30 mph, resulting in significant blowing and drifting snow.|The highest snowfall totals from the storm included 7.4 inches at Carlsville (Door Co.), 7.1 inches at King (Waupaca Co.), 6.1 inches at New Holstein (Calumet Co.), 5.9 inches at Wautoma (Waushara Co.) and 5.6 inches at Francis Creek (Manitowoc Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 11, 11:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 11, 11:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT WED APR 11 2007

.UPDATE...HEAVIER SNOW WAS STARTING TO SURGE NORTH INTO PARTS OF
CENTRAL/EAST CENTRAL WI EARLY THIS AFTERNOON...BUT STG DRY NE FLOW WAS
SLOWING THE SURGE ALONG THE LKSHR AND IN THE NORTHERN FOX VALLEY. THIS
DRY AIR COULD IMPACT OUR TOTALS NEAR GRB A BIT. OF EQUAL CONCERN IS THE
DRY SLOT THAT IS PUNCHING INTO NORTHERN IL ATTM. MODELS AGREE THAT THE
NOSE OF THIS DRY SLOT WILL PUNCH INTO EC WI BY 00Z...AND LINGER INTO THE
EVG HOURS. THIS COULD RESULT IN A SIGNIFICANT DECREASE IN SNOWFALL OVER
OUR SE COUNTIES THIS EVG. SO...THERE ARE SOME REAL CONCERNS ABOUT THE
CURRENT FCST. I DID UPDATE THE GRIDS/WSW/ZFP TO TREND SLIGHTLY IN THE
DIRECTION OF LOWER TOTALS OVER EC WI...BUT WILL NEED TO TAKE A CLOSER
LOOK AT THIS THIS AFTERNOON...AND CONSIDER WHETHER SOME HEADLINE CHANGES
NEED TO BE MADE.

SOME OTHER COMPLICATING FACTORS INCLUDE THE POTENTIAL FOR CONVECTIVE
SNOWFALL IN EC WI JUST PRIOR TO THE DRY SLOT MOVING IN...AND THE
POSSIBILITY THAT THE PRIMARY HEAVY SNOW BAND WILL SET UP FARTHER NW
THAN EARLIER THOUGHT.

KIECKBUSCH

...REST OF DISCUSSION FROM PREVIOUS SHIFT...

.SHORT TERM...TODAY/TONIGHT/THURSDAY.  DEALING WITH ELEMENTS OF THE
WINTER STORM THE FOCUS.

TRENDS OF THIS SYSTEM IS TO DELAY START TIME OF HEADLINE SNOW AND WILL
CONTINUE THIS TREND WITH THE MORNING PACKAGE.  DRY AIR ADVECTING IN FROM
THE EAST CONTINUES TO ERODE PCPN ATTEMPTING TO MOVE NORTHWARD FROM
SOUTHERN WISCONSIN.  COORD WITH MKX TO DELAY START TIME OVER EC WI UNTIL
NOON...BUT WILL KEEP CURRENT START TIME OF SNOW ADVISORY HEADLINE OVER
CENTRAL WISCONSIN THIS AM DUE LIGHT SNOW FALLING NOW AND WILL CONTINUE
TO OCCUR DURING MORNING COMMUTE.  OTHERWISE MODELS CONTINUE TO PROG MAIN
SHOT OF PCPN TO ARRIVE THIS AFTERNOON AND EXPECIALLY LATE AFTERNOON AND
EVENING AS UPPER LOW SYSTEM TRACKS OVER SE WISCONSIN.  ALTHOUGH A START
TIME AT NOON...AREAS NORTH OF GRB LIKELY WILL SEE PCPN NOT REACH THEM
UNTIL LATE AFTERNOON OR AT LEAST HEADLINE TYPE PCPN.  AS MIGHT BE
EXPECTED...INTIAL SURGE OF ISENT LIFT PCPN STRUGGLING TO MOVE NORTHWARD
THIS MORNING DUE TO DRY AIR.  SINCE THE PCPN WILL BE ARRIVING MORE IN
THE AFTERNOON...ACCUM AMTS MIGHT BE HELD IN CHECK DUE TO MELTING AND
COMPACTMENT...BUT AS EVENING WEARS ON AND SYSTEM TRACKING OVER...MORE
LIKELY BETTER ACCUM PERIOD.  NEVERTHELESS WITH ANTICIPATED WINDS EVEN A
3-6 ACCUM AMOUNT WOULD JUSTIFY THE WARNING.  SNOW MAY BE A BIT TOO WET
TO DRIFT.  AS FAR AS CONVECTIVE POTENTIAL...PROGGED LAPSE RATES STILL
NOT IMPRESSIVE...FOR AT LEAST A COLD SYSTEM LIKE THIS PASSING OVER IN
APRIL.  DUE NOTE THAT AS WARM AIR WRAPS IN OVER LOWER LAKE MICHIGAN AND
LAKE MICHIGAN...SOME POTENTIAL FOR BANDED TYPE SNOW OVER EC WI.  IN
SUMMARY DO NOT WANT TO MAKE ANY SIG CHANGES TO THIS SYSTEM UNTIL IT
BEGINS TO PLAY OUT TODAY.

WITH CLOUD COVER AND PCPN EXPECTED NEXT TWO DAYS...GENERALLY WENT A TAD
LOWER THAN GUID MAX TEMPS.

.LONG TERM...THU NGT THRU NXT TUE. MAIN FCST CHALLENGES TO BE ENDING OF
THE SNOW THU NGT AND THEN HOW TO HANDLE THE NXT WEATHER SYSTEM WHICH NOW
APRS TO REMAIN WELL TO OUR SOUTH LTR THIS WEEK.

WRAP AROUND MSTR FROM DEPARTED SYSTEM STILL IN THE PROCESS OF EXITING NE
WI THU EVENING. EVEN THO LIFT AND FORCING PRETTY MUCH GONE BY THIS
TIME...CYCLONIC FLOW REMAINS BEHIND WITH A WEAK SFC TROF LOCATED OVR UPR
MI. AFTER COLLABORATING WITH MQT...HAVE DECIDED TO ADD A CHC OF LGT SNOW
TO FAR NE WI WITH LINGERING FLURRIES BACK TOWARD CNTRL WI. HAVE SLOWED
DOWN THE CLEARING FROM THE WEST A TAD DUE TO THE SLOWER DEPARTURE OF THE
SYSTEM. MADE LITTLE IF ANY CHGS TO MIN TEMPS AS READINGS DROPPING INTO
THE 20S LOOK GOOD.

AS HI PRES BUILDS ITS WAY INTO THE GREAT LKS RGN ON FRI...ATTN IS
FOCUSED ON THE NXT SYSTEM WHICH IS PROGGED TO MOV INTO THE SRN PLAINS BY
00Z SAT. THIS SYSTEM IS FAR ENUF AWAY YET ON FRI SUCH THAT DO NOT SEE
MUCH IN THE WAY OF MSTR REACHING TOWARD WI. PREFER TO BE MORE OPTIMISTIC
WITH THE CLD CVR GOING FOR PARTLY SUNNY SKIES. MORE SUNSHINE WL BE
COUNTERED BY SNOW STILL ON THE GROUND...THEREFORE HAVE TEMPERED MAX
TEMPS A BIT ON FRI.

THE 00Z NAM AND GFS HAVE NOW DECIDED TO FOLLOW THE OLD ECMWF/UKMET RUNS
BY KEEPING THIS NXT SYSTEM WAY TO OUR SOUTH FRI NGT. THIS CHG CAN BE
ATTRIBUTED TO THE FACT THAT THE MDLS ARE MAINTAINING A NON-PHASING OF
THE TWO BRANCHES OF THE UPR JET (OR AT LEAST DELAYING ANY PHASING). THE
SFC LOW IS NOW EXPECTED TO MOV INTO THE TN VALLEY FRI NGT AND WL NOW LWR
POPS DOWN TO ONLY SLGT CHC GENERALLY SOUTH OF A MARSHFIELD TO KEWAUNEE
LINE. ELSEWHERE...HAVE GONE DRY WITH LESS CLD CVR AS WELL AS LOWERING
MIN TEMPS A COUPLE OF DEGS. THE SYSTEM HEADS TOWARD THE MID-ATLANTIC RGN
ON SAT LEAVING NE WI UNDER THE INFLUENCE OF THE NRN STREAM UPR TROF. THE
AIRMASS ALOFT IS NOT THAT COLD...THUS INSTABILITY FACTORS WL BE RATHER
WEAK. MSTR ALSO LOOKS FEEBLE AS HI PRES AT THE SFC MAKES A PUSH INTO WI.
WHILE A STRAY FLURRY OR SPRINKLE NOT OUT OF THE QSTN...PREFER TO GO DRY
ON SAT FOR NOW. DUE TO LESS CLDS AND NO PCPN...HAVE RAISED MAX TEMPS FOR
SAT A FEW DEGS.

THE SFC HI PRES RDG AXIS BECOMES MORE FIRMLY ENTRENCHED OVR THE WRN
GREAT LKS RGN BY SUNDAY...THEREFORE DRY CONDITIONS TO PREVAIL WITH TEMPS
 WARMING CLOSER TO NORMAL. BY EARLY NXT WEEK...A HIGHLY AMPLIFIED PATN
TO EXIST OVR THE LWR 48 WITH A WEST COAST UPR RDG...A ROCKIES DEEP UPR
TROF...A CNTRL U.S. UPR RDG...AND A CLOSED UPR LOW JUST OFF THE EAST
COAST. SINCE THE UPR RDG TO BE LOCATED OVR WI ON MON...EXPECT TO SEE
PLENTY OF SUNSHINE WHICH WL ALLOW TEMPS TO WARM INTO THE 50S EVEN ALONG
THE LKSHR.

OVERALL PATN TO REMAIN BLOCKED INTO TUE AS WRN ATLANTIC CLOSED UPR LOW
BACKS UP WEATHER SYSTEMS TO OUR WEST. THE GFS HAS MORE OF AN ERN SHIFT
TO THE CLOSED UPR LOW...THUS ALLOWING THE ROCKIES UPR TROF TO MOV INTO
THE MIDWEST WITH SOME LGT PCPN MAKING A MOV TOWARD WI BY TUE. PREFER TO
SIDE WITH THE SLOWER OVERALL MOVEMENT OF THE ECMWF...THUS KEEPING NE WI
DRY ON TUE.

.AVIATION...DUE TO A LATE WINTER STORM PASSING OVER THE REGION...EXPECT
WIDESPREAD IFR CIGS AND VSBYS DUE SNOW TO SPREAD OVER THE SOUTH HALF OF
THE STATE TODAY INTO TONIGHT.  THE NORTH CAN EXPECT A TRANSISTION FROM
VFR TO MVFR THIS MORNING WITH AREAS OF IFR LATE THIS AFTERNOON INTO
TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 7 AM THURSDAY
WIZ022-031-037>040-045-048>050-073-074-

SNOW ADVISORY UNTIL 1 AM THURSDAY
WIZ030-035-036-

SNOW ADVISORY UNTIL 7 AM THURSDAY
WIZ013-020-021-
&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 11, 11:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT WED APR 11 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1245 PM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LATE WINTER STORM WILL AFFECT THE REGION INTO TONIGHT. SNOW WILL
SPREAD NORTH ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT.
THE HEAVIEST AMOUNTS ARE EXPECTED SOUTHEAST OF A LINE FROM NIAGARA TO
WAUSAU...WHERE ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT NOW APPEARS THAT THE NEXT STORM SYSTEM WILL REMAIN TO OUR SOUTH
DURING THE FRIDAY AND SATURDAY TIME FRAME. WHILE A MIX OF RAIN AND SNOW
IS POSSIBLE FRIDAY NIGHT OVER THE SOUTHERN HALF OF WISCONSIN...
PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE THIS AFTERNOON THROUGH THURSDAY.

LMZ521-522-541>543-564-121100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1245 PM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GALE WARNINGS ARE IN EFFECT THIS AFTERNOON THROUGH TONIGHT. SNOW MAY
ALSO GREATLY REDUCE VISIBILITY AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ON THURSDAY.

KIECKBUSCH
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter storm. Local standard time, as filed.

Winter Storm, Shawano

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Shawano forecast zone
Reported by
Public
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Winter Storm, Door

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Door forecast zone
Reported by
Public
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Southern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Wood

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Wood forecast zone
Reported by
Public
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Winter Storm, Portage

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Portage forecast zone
Reported by
Public
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Winter Storm, Waupaca

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Waupaca forecast zone
Reported by
Public
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

Winter Storm, Outagamie

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Outagamie forecast zone
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

Winter Storm, Brown

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Brown forecast zone
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

Winter Storm, Kewaunee

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Kewaunee forecast zone
Reported by
Public
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

Winter Storm, Waushara

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Waushara forecast zone
Reported by
COOP Observer
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Winnebago forecast zone
Reported by
COOP Observer
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

Winter Storm, Calumet

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Calumet forecast zone
Reported by
Utility Company
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

Winter Storm, Manitowoc

When
April 11, 1:00 PM CST to April 12, 3:00 AM CST
Where
Manitowoc forecast zone
Reported by
Public
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27440, 27441, 27442, 27443, 27444, 27446, 27447, 27448, 27449, 27450, 27451, 27452, 27453.